Thunderstorm Wind, Payne
- When
- July 2, 4:05 PM CST
- Where
- Payne County, Ripley
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.020, -96.900
Tree limbs of two to four inches downed on highway 108.
Severe storms formed along a stalled front across central Oklahoma as a shortwave made its way over the area the evening of the 2nd. As storms lingered overnight into the next morning, heavy rains produced flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Severe storms formed along a stalled front across central Oklahoma as a shortwave made its way over the area the evening of the 2nd. As storms lingered overnight into the next morning, heavy rains produced flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 2:16 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT THU JUL 2 2015 .DISCUSSION... ALREADY STARTING TO SEE A FEW CELLS DEVELOP ALONG THE COLD FRONT DRAPED ACROSS NORTHERN OKLAHOMA. THIS DEVELOPMENT WILL CONTINUE INTO THE NIGHT AS THE FRONT MAKES ITS WAY SOUTHWARD. WITH AMPLE CAPE...DCAPE...AND SHEAR...SEVERE STORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH DAMAGING WINDS BEING THE PRIMARY THREAT. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE AND SHIFT SOUTHWARD WITH THE FRONT FRIDAY INTO SATURDAY MORNING. AGAIN...INSTABILITY AND SHEAR WILL BE IN PLACE FRIDAY AFTERNOON FOR A FEW STRONG TO SEVERE STORMS. SLIGHT CHANCE POPS WILL SHIFT NORTH AGAIN ON SUNDAY AS THE FRONT BEGINS TO LIFT. MODELS ARE SHOWING A SECOND FRONT SWINGING DOWN LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE IS STILL A LITTLE BIT OF UNCERTAINTY IN THE TIMING OF THIS FRONT...BUT THE MOISTURE WILL BE IN PLACE TO SET UP FOR CONVECTION. MODELS STALL THIS FRONT ACROSS OKLAHOMA...KEEPING POPS ACROSS THE REGION THROUGH WEDNESDAY. AFTER THIS...MODELS TRY TO BUILD THE UPPER RIDGE BACK IN. TEMPERATURES WILL BE KEPT SEASONABLY COOL THROUGH MID WEEK NEXT WEEK WITH THE PASSAGE OF THESE COLD FRONTS...UNTIL THE RIDGE STARTS TO BUILD IN AGAIN LATE NEXT WEEK. MAD && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 89 70 89 / 50 40 50 30 HOBART OK 71 92 70 91 / 40 30 40 30 WICHITA FALLS TX 75 92 72 92 / 30 40 40 40 GAGE OK 67 89 66 90 / 30 30 30 30 PONCA CITY OK 70 89 68 89 / 60 30 30 20 DURANT OK 73 87 70 88 / 40 70 60 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1219 PM CDT THU JUL 2 2015 OKZ004>048-050>052-TXZ083>090-031730- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1219 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WESTERN... NORTHERN... AND CENTRAL OKLAHOMA. A MARGINAL RISK FOR SEVERE STORMS EXISTS THIS AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND FAR NORTHERN TEXAS. LOCATION... THE SLIGHT RISK AREA IS NORTH OF AN ALTUS TO LAWTON TO ADA LINE AND INCLUDES OKLAHOMA CITY... STILLWATER... PONCA CITY... ENID... WEATHERFORD... AND WOODWARD. THE MARGINAL RISK AREA IS SOUTH OF THE SLIGHT RISK AREA AND ALONG THE RED RIVER VALLEY. TIMING... THROUGH MIDNIGHT... IMPACTS... DAMAGING WIND GUSTS UP TO 70 MPH... HAIL UP TO THE SIZE OF GOLF BALLS... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... DISCUSSION... THIS AFTERNOON... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA NEAR OR ALONG A WEAK SURFACE FRONT CURRENTLY RESIDING NEAR THE OKLAHOMA AND KANSAS BORDER. AS STORMS DEVELOP... THEY WILL GENERALLY MOVE SOUTH SOUTHEAST ACROSS THE REGION THROUGH THE EVENING. WITH DECENT INSTABILITY AND MODEST SHEAR OVER CENTRAL OKLAHOMA... STORMS MAY ORGANIZE INTO CLUSTERS OR LINES WITH POTENTIAL BOWING SEGMENTS... LEADING TO THE DEVELOPMENT OF POCKETS OF DAMAGING WIND GUSTS UP TO 70 MPH. STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING... LOCALLY HEAVY RAINFALL... AND HAIL TO THE SIZE OF GOLF BALLS. HOWEVER... DAMAGING WINDS ARE THE PRIMARY CONCERN. STORMS WILL WEAKEN AFTER MIDNIGHT AS THEY MOVE TOWARD THE RED RIVER VALLEY... ALTHOUGH A COMPLEX MAY DEVELOP OVER EASTERN OKLAHOMA AND CONTINUE TO MOVE INTO THE ARKANSAS OZARKS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TODAY...WITH HEAT INDICES APPROACHING THE 100 DEGREE MARK ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH WEDNESDAY ACROSS PORTIONS OF THE AREA WITH THE HIGHEST STORM CHANCES EXPECTED FRIDAY AND FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...PRIMARILY FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK/MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT THU JUL 2 2015
OKZ012-013-019-020-022100-
NOBLE OK-LOGAN OK-PAYNE OK-GARFIELD OK-
333 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NOBLE...NORTHWESTERN LOGAN...
NORTHWESTERN PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 400 PM
CDT...
AT 330 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF FAIRMONT TO 7 MILES NORTH OF PERRY...MOVING SOUTHEAST
AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...GARBER...MORRISON...GLENCOE...COVINGTON...RED ROCK...
MARSHALL...BRECKENRIDGE...ORLANDO...FAIRMONT...DOUGLAS...LAKE
MCMURTRY...LUCIEN...HAYWARD AND CERES.
LAT...LON 3636 9703 3633 9703 3633 9699 3629 9692
3625 9692 3624 9685 3607 9766 3611 9768
3616 9767 3616 9771 3644 9784 3648 9722
TIME...MOT...LOC 2030Z 311DEG 8KT 3637 9762 3640 9730
KURTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT THU JUL 2 2015
OKZ012-013-020-022130-
NOBLE OK-PAYNE OK-GARFIELD OK-
359 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOBLE...NORTHEASTERN
PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 430 PM CDT...
AT 357 PM CDT...STRONG THUNDERSTORMS WERE NEAR GLENCOE...4 MILES
EAST OF PERRY AND NEAR COVINGTON...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3640 9703 3633 9703 3634 9693 3633 9692
3625 9692 3624 9682 3616 9682 3616 9670
3615 9669 3611 9687 3619 9701 3621 9763
3641 9775 3642 9707
TIME...MOT...LOC 2057Z 308DEG 8KT 3621 9691 3631 9720 3632 9760SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT THU JUL 2 2015 OKZ023-022130- CADDO OK- 406 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO COUNTY UNTIL 430 PM CDT... AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CYRIL...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3507 9809 3486 9809 3495 9830 3502 9830 TIME...MOT...LOC 2103Z 278DEG 12KT 3498 9823
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CDT THU JUL 2 2015
OKZ020-022200-
PAYNE OK-
431 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAYNE COUNTY UNTIL 500 PM
CDT...
AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST OF
QUAY TO 5 MILES NORTH OF RIPLEY...MOVING EAST-SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...
LAT...LON 3618 9682 3616 9682 3616 9662 3607 9662
3600 9682 3609 9702 3621 9702
TIME...MOT...LOC 2128Z 281DEG 7KT 3614 9680 3610 9693SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 456 PM CDT THU JUL 2 2015 OKZ004-022230- HARPER OK- 456 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL 530 PM CDT... AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF ENGLEWOOD KANSAS...MOVING SOUTH-SOUTHEAST AT 15 MPH. IF THE STORM REMAINS THIS INTENSE AS IT MOVES INTO NORTHWESTERN HARPER COUNTY... LARGE HAIL WILL BE LIKELY. LAT...LON 3692 9985 3689 10000 3700 10000 3700 9990 TIME...MOT...LOC 2152Z 344DEG 15KT 3710 10009
The Norman radar (KTLX), 84 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
6 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Tree limbs of two to four inches downed on highway 108.
Several vehicles were trapped in high water.
Broadway road closed at Edwards due to flooding.
Coltrane road closed at Waterloo South due to flooding.
Water flowed into a business at North 2nd and Broadway.
Streets in town were closed due to flooding.
Streets were closed in town due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590072, 590076, 590080, 590083, 590085, 590086, 590087.